W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Back to Search Results |
| Catalog Number |
BXB082902A |
| Medical Device Problem Codes |
Break (1069); Activation Failure (3270); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/09/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may have not been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, underwent a thoracoabdominal endograft procedure where gore® viabahn® vbx balloon expandable endoprosthesis (vbx device(s)) were implanted in the common iliac arteries (cia).It was reported the physician was able to get both vbx devices to the target treatment area where the 8x39 vbx device was in the left cia and 8x29 was in the right cia.The vbx devices went through 7fr terumo pinnacle® introducer sheath and over cordis.035" storq¿ guidewire.Both vbx devices were being inflated simultaneously to nominal pressure via kissing stent technique.The vbx on the left cia inflated with no issue.The vbx device on the right side inflated on the proximal and distal end of the stent, but the middle was left uninflated.As they attempted to go higher in pressure, to get the stent to fully inflate, the balloon appeared to have ruptured.They attempted to remove the balloon, however, there was resistance.They were finally able to remove the balloon, but it dislodged the stent as they pulled it back.They were able to advance a fresh 8x40 pta balloon through the stent and were able to expand the stent.They did however have to implant an additional 8x29 to cover some of the area that was left uncovered after the stent dislodged.It was reported there was no impact to the patient.
Additional Manufacturer Narrative
Updated h6 codes based on investigation findings.H.6.Investigation conclusions: d15.The manufacturing records were reviewed and documented in the product history task.The device lot met all pre-release specifications.Engineering evaluation: the complaint reports partial expansion of a vbx device endoprosthesis and balloon rupture during attempted deployment of a vbx device.Clinical images provided in association with this complaint show a partially expanded vbx device (expanded at both ends, while compressed in the middle), consistent with the complaint details as reported.However, the inability to expand the vbx device and rupture of the balloon cannot be directly confirmed based on evaluation of the images provided.The vbx device was also returned for evaluation without the endoprosthesis.Leakage from the vbx device balloon cover was observed when inflating the returned device during evaluation, consistent with the report of balloon rupture during deployment.The cause of the partial expansion of the vbx device as reported is consistent with the observed balloon leakage.The root cause of the balloon leakage could not be established.It was reported that during withdrawal of the vbx device, the endoprosthesis became dislodged from the delivery system.The vbx device was returned for evaluation without the endoprosthesis present, consistent with the complaint details as reported.Endoprosthesis displacement/dislodgement is consistent with attempted withdrawal of a partially expanded vbx device as reported, however a root cause of the endoprosthesis dislodgement could not be established with the information available.